New York, 2004Flash Flood in New York, July 7, 2004
July 7, 2004 · NWS ALY · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 7, 2:53 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 2:53 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY, NY
353 PM EDT WED JUL 7 2004
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WITH AN WARM
FRONT EXTENDING SOUTHEASTWARD ACROSS PA AND NJ WILL CONTINUE TO
SLOWLY LIFT NORTHWARD. AS THIS WARM FRONT CONTINUES TO MOVE
NORTHWARD...THIS WILL BRING IN WARMER AND HUMID AIR ACROSS THE
FORECAST AREA. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM
WILL SWEEP THROUGH THE AREA LATE THURSDAY AFTERNOON AND THURSDAY
NIGHT...INCREASING THE CHANCES FOR ANOTHER ROUND OF SHOWERS AND
POSSIBLY THUNDERSTORMS. HIGH PRESSURE WILL START TO BUILD INTO THE
AREA FRIDAY AFTERNOON THROUGH THE WEEKEND. WITH WARM TEMPERATURES
IN STORE AND DRY WEATHER...WE SHOULD SEE OUR FIRST REAL TASTE OF
SUMMER WEATHER THIS WEEKEND.
&&
.SHORT TERM (TONIGHT AND THURSDAY)...
AIR WILL DESTABILIZE THIS EVENING. WARM FRONT PUSHES NORTHWARD
THROUGH THE TONIGHT PERIOD. WARMER AND MORE HUMID AIR WILL START TO
MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. AS FAR AS
THUNDERSTORM ACTIVITY GOES...THE ENVIRONMENT DOES NOT REALLY SHOW A
TON OF SUPPORT FOR ANY STRONG STORMS. UPWARD MOTION IS BEST LATE
TONIGHT AND DURING THE OVERNIGHT HOURS. JET LOOKS WEAK AT THE 850
MB LEVEL. BOTTOM LINE WILL GO WITH LIKELY POPS TONIGHT FOR SHOWERS
AND THUNDERSTORMS.
ON THURSDAY...WILL CONTINUE WITH CHANCE OF SHOWERS AND THUNDERSTORMS
AS FRONT IS REALLY SLOW MOVING. AGAIN DYNAMICS NOT INDICATING ALL
THE INGREDIENTS IN FOR THE PICTURE FOR A BIG SEVERE WEATHER
OUTBREAK. SPC HAS OUR REGION IN THE SEE TEXT FOR THURSDAY.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
WILL CONTINUE EXTENDED WITH DRY SOLUTION FOR FRIDAY THROUGH THE
WEEKEND. HIGH PRESSURE BUILDS IN FOR MOST OF THE WEEKEND. ON
MONDAY WILL BRING BACK THE CHANCE OF SHOWERS ON MONDAY WITH THE NEXT
LOW WITH ASSOCIATED FRONT PASSING THROUGH THE AREA.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF
AN
APPROACHING WARM FRONT. VFR CONDITIONS INTO THIS EVENING WITH MVFR
POSSIBLE WITH THE CONVECTION. CIGS AND VIS LOWERING TO MVFR BY LATE
EVENING JUST AHEAD OF BOUNDARY WITH SHOWERS. CONDITIONS WILL IMPROVE
TO VFR BY EARLY AFTERNOON.
&&
.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS EXPECTED THE NEXT FEW DAYS. QPF WILL
GENERALLY BE LESS THAN HALF AN INCH TODAY AND TOMORROW.
&&
ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
VT...NONE
MA...NONE.
CT...NONE.
&&
Hazardous weather outlook, Jul 7, 3:42 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
442 AM EDT WED JUL 7 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON INTO THE
EVENING HOURS AHEAD OF A WARM FRONT. LOCALLY HEAVY DOWNPOURS MAY
OCCUR WITH SOME OF THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL PASS THROUGH EASTERN NEW YORK AND WESTERN NEW
ENGLAND THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME STRONG TO
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING.
TAW
Flash Flood, Herkimer
- When
- July 7, 8:38 PM EST to 9:55 PM EST
- Where
- Herkimer County, Herkimer
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Two small creeks near Herkimer Community College overflowed their banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412858.